Texas, 2006Flash Flood in Texas, October 13, 2006
October 13, 2006 · NWS CRP · 1 event in 1 county or zone
Three to four inches of rain fell during a 3 hour period across portions of Laredo.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Three to four inches of rain fell during a 3 hour period across portions of Laredo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 13, 2:56 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 13, 2:56 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
356 PM CDT FRI OCT 13 2006
.SHORT TERM...FRONT WHICH CAME THROUGH OVERNIGHT IS NOW LOCATED
WELL OFFSHORE AND S OF BRO. ELEVATED SHOWERS AND STRATIFORM RAIN
HAVE BEEN PERSISTENT MUCH OF THE DAY...JUST S OF OUR CWA AND
STRETCHING INTO OUR OFFSHORE WATERS. ALSO...COASTAL TROF MAY BE IN
THE INITIAL STAGES OF FORMING IN THE MIDDLE TEXAS GULF WATERS...AS
WINDS OFFSHORE VEER SLIGHTLY MORE ESE THAN THEN NEARSHORE A
COASTAL BEND. EVIDENCE OF THIS OCCURRING AS THIN LINE ON RWS HAS
FORMED IN AREA OF MOISTURE CONVERGENCE SHOWN BY MSAS OFFSHORE.
THESE SHOWERS HAVE BEEN MOVG GRADUALLY W...AND WILL LIKELY REMAIN
OVER THE NEARSHORE WATERS AND ALONG THE COAST TONIGHT AS COASTAL
TROF SLOWLY STRENGTHENS.
FURTHER W...AND THE MORE PROBLEMATIC FEATURE F THE AFTN AND THE
NEAR-TERM AS ELEVATED SHOWERS AND THUNDERSTORMS THAT HAVE FORMED
ACROSS WEBB COUNTY AND SPREAD INTO LA SALLE AND PORTIONS OF
MCMULLEN AND DUVAL. MODELS DID NOT DO A GOOD JOB OF PICKING THIS
UP. MODEST UPGLIDE AND WEAK RIPPLE IN SW SLOW COMING OUT OF MEXICO
HAVE PRODUCED THESE ELEVATED SHOWERS. HAVE SHOWN IN THE FORECAST
CHANCE POPS ALONG AND W OF I-37 THIS EVE AS PRECIP SLOWLY MOVES
EAST. AFTER WHICH...SWING SHIFT CAN DETERMINE IF POPS NEED TO BE
INCREASE FURTHER E OVERNIGHT.
THE UPGLIDE SHOULD INCREASE SLOWLY TOMORROW ACROSS THE WRN 2/3RDS
OF THE AREA...WITH PLENTY OFF ADDNTL PACIFIC MOISTURE IN THE SW
FLOW ALOFT. THIS COMBINED W WEAK EMBD DISTBS IN THE SW FLOW SHOULD
RESULT IN GRADUALLY INCREASING CHCS FOR PRECIP FM TO NE...ESP IN
THE LATTER HALF OF THE DAY.
DIFFERENCES BEGIN TO ARISE BETWEEN NAM AND GFS SAT NIGHT INTO
SUN. GFS IS TOO AGGRESSIVE WITH SPINNING UP LOW S OF BRO AND MVG IT
UP THE LOWER AND MID TX COAST. WILL INITIALLY FOLLOW CLOSER TO
NAM. WITH WARM FRONT WORKING BACK THRU THE AREA SAT NIGHT AND INTO
SUN LOOKS LIKE LIKELY POPS WILL OCCUR ACROSS THE AREA.
TEMPS WILL BE VERY PROBLEMATIC WITH ALL THE CLOUD COVER. HAVE GNRYL
FOLLOWED CLOSER TO THE GUIDANCE TONIGHT AND TOMORROW NIGHT...BUT
WENT A FEW DEGS COOLER OUT W TOMORROW.
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...A FNTL BOUNDARY WL SLOWLY
MEANDER NWD AS A WARM FNT EARLY IN THE WEEK. DEEP MOISTURE FROM THE
GULF AND PACIFIC ALONG WITH ISENTROPIC LIFT AND WK UPR SUPPORT WL
PRODUCE SCTD/LKLY PCPN THROUGH MON. SOME OF THIS WL BE HEAVY AT
TIMES. THE FNT IS EXPECTED TO BE NORTH OF THE AREA BY MON. AS THE
FOCUS FOR PCPN SHIFTS NWD BY TUE AND WED...A GRADUAL DIMINISHMENT OF
CLOUDS AND PCPN IS EXPECTED. WL SHOW A GOOD WARMING TREND THROUGH
WED AS A RESULT. ANOTHER COLD FNT IS EXPECTED TO APPROACH THE CWA
BY THU AND BE SOUTH OF THE AREA BY FRI. THERE STILL REMAINS SOME
UNCERTAINTY WITH THE TIMING OF THIS FNT. FOR NOW WL GO WITH FROPA
ON THU AFTN AS OPPOSED TO THE FATSER GFS SOLN. THIS IS IN LIGHT OF
THE PERSISTENT SWLY FLOW ALOFT AND SLOWER CANADIAN/ECMWF FNTL
POSITIONS. WL ONLY SHOW A MODEST COOLDOWN AS WELL BEHIND THIS FNT.
WL GO WITH SLIGHT CHC/CHC POPS WITH THE FNT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 69 81 75 85 76 / 30 60 70 70 50
VICTORIA 63 81 72 81 72 / 20 30 70 70 50
LAREDO 68 79 72 81 75 / 40 70 60 50 50
ALICE 68 80 73 85 75 / 40 60 60 60 50
ROCKPORT 69 81 75 84 78 / 30 50 70 70 50
COTULLA 64 78 71 81 72 / 30 50 60 50 50
KINGSVILLE 69 81 74 86 76 / 40 70 70 70 50
NAVY CORPUS 71 82 76 85 78 / 30 60 70 70 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JR/76...SHORT-TERM
MB/80...LONG-TERM
Hazardous weather outlook, Oct 13, 4:48 AM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT FRI OCT 13 2006
GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT FRI OCT 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT HAS PUSHED OFFSHORE WITH SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED MAINLY OFFSHORE. A FEW SHOWERS ARE POSSIBLE
OVERLAND...BUT NO SEVERE WEATHER IS EXPECTED. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY THROUGH
THURSDAY BUT NO ORGANIZED SEVERE WEATHER IS ANTICIPATED THROUGH THE
PERIOD. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE GULF
WATERS LATE SATURDAY...AND POSSIBLY AGAIN ON TUESDAY. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MW/GW
Flash Flood, Webb
- When
- October 13, 5:17 PM CST to 7:30 PM CST
- Where
- Webb County, Laredo
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.550, -99.470
A portion of Bristol Rd. between Atlanta Dr. and Norwich Loop was closed due to drainage creek flooding over the roadway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, October 13, 2006$200,000 · 1 event
- Frost and Freeze in Kentucky, October 13 to 15, 200622 events
- Frost and Freeze in Virginia, October 13 to 14, 200622 events
- Frost and Freeze in Illinois, October 13 to 15, 200619 events
- Frost and Freeze in Missouri, October 13 to 15, 200611 events
- Frost and Freeze in West Virginia, October 13, 20068 events
- Frost and Freeze in Maryland, October 13 to 14, 20067 events
- Frost and Freeze in Kansas, October 13, 20066 events
- Flash Flooding and Hail in Nevada, October 13 to 14, 2006$2,000 · 0.88 in hail · 4 events
- Flash Flood and Damaging Wind in California, October 13 to 14, 200657 kt wind · 2 events
- Flash Flood and Damaging Wind in Arizona, October 13 to 14, 200655 kt wind · 2 events
- Flash Flood in U.S. Virgin Islands, October 13, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4573.